How JustAnswer Works:

  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.

Ask Dr. David Your Own Question

Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45228
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

can clonidine cause behavioural disinhibition?

Customer Question

can clonidine cause behavioural disinhibition?
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. David replied 3 years ago.

Dr. David :

This is Dr. David

Dr. David :

clonidine is centrally acting antihypertensive agent used to bring down blood pressure.

Dr. David :

it stimulates alpha 2 adrenergic receptors

Dr. David :

it can cause agitation and nervousness, headaches and withdraw symptoms if you stop it quickly.

Dr. David :

so the agitation could be causing the inappropriate outburts

Dr. David :

no other blood pressure medications are controlling your blood pressure?

Dr. David :

I have to see a patient for a moment

Dr. David :

I'll be back with you in 10 minutes.

Dr. David :

thanks.

Customer:

The behaviour occurred whilst I was using a clonidine patch (Catapres), attending a meeting as an invited observer. I am aware that 'behavioural disturbance' is a listed unusual side effect. I just wondered whether 'disinhibition' would be included in that. It has got me into a lot of trouble - never experienced this before or since. I DEFINITELY was not in control of my actions. In fact one could say I was an observer of myself!

Dr. David :

back now.

Dr. David :

do you have questions?

Customer:

This 'disinhibition' occurred whilst I was using the patch, not afterwards. I can find little information as to whether 'disinhibition' would be included as a side effect of clonidine. I never had it before using the patch and it stopped right after I removed the patch. Your opinion would be appreciated

Dr. David :

I think the clonidine caused agitation and this is what caused the outburst.

Customer:

Dr David - thank you for your opinion.

Dr. David :

you are welcome

Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 45228
Experience: Board Certified Physician
Dr. David and other Medical Specialists are ready to help you

What Customers are Saying:

 
 
 
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
< Previous | Next >
  • I feel so much better today, and upon further investigation believe that there is a chance that the responses I got saved me FROM a serious, even life threatening situation. I am very grateful to the experts who answered me. Susan O.
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
  • This expert is wonderful. They truly know what they are talking about, and they actually care about you. They really helped put my nerves at ease. Thank you so much!!!! Alex
  • Thank you for all your help. It is nice to know that this service is here for people like myself, who need answers fast and are not sure who to consult. GP
  • I couldn't be more satisfied! This is the site I will always come to when I need a second opinion. Justin
  • Just let me say that this encounter has been entirely professional and most helpful. I liked that I could ask additional questions and get answered in a very short turn around. Esther
  • Wonderful service, prompt, efficient, and accurate. Couldn't have asked for more. I cannot thank you enough for your help. Mary C.
 
 
 

Meet The Experts:

 
 
 
  • Family Physician

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
< Previous | Next >
  • http://ww2.justanswer.co.uk/uploads/FA/FamilyPhysician/2013-8-31_191624_JA550x500Photo.64x64.jpg Family Physician's Avatar

    Family Physician

    Doctor

    Satisfied Customers:

    2418
    GP with over 27 years experience including emergency medicine
  • http://ww2.justanswer.co.uk/uploads/DO/DoctorRich/2012-9-12_72454_Doctorweb.64x64.jpg Dr. Natasha's Avatar

    Dr. Natasha

    Doctor

    Satisfied Customers:

    7887
    American Board Certified in Emergency Medicine, Ivy League trained
  • http://ww2.justanswer.co.uk/uploads/DR/DrK99/newpic2.64x64.jpg Dr. K.'s Avatar

    Dr. K.

    Board Certified MD

    Satisfied Customers:

    255
    Board certified with experience in primary care.
  • http://ww2.justanswer.co.uk/uploads/agketch/2008-7-14_184046_drketchresized.jpg Dr. Ketch's Avatar

    Dr. Ketch

    Board Certified Physician

    Satisfied Customers:

    76
    Medical Degree, Former Assistant Professor at School of Medicine at Yale University
  • http://ww2.justanswer.co.uk/uploads/JA/JACUSTOMERjtu60wne/2011-2-14_183449_passportphoto2.64x64.jpg docwithheart's Avatar

    docwithheart

    Board Certified Physician

    Satisfied Customers:

    0
    Board certified pediatrician, with special experience in general pediatrics, hospital pediatrics, and pediatric cardiology
  • http://ww2.justanswer.co.uk/uploads/DR/drappapo/2013-8-16_22576_drdavid.64x64.jpg Dr. David's Avatar

    Dr. David

    Board Certified Physician

    Satisfied Customers:

    224
    Treat children/young adults, former chief resident, multiple publications
  • http://ww2.justanswer.co.uk/uploads/TA/tazechip/2012-6-7_135230_drpic.64x64.png Dr. Chip's Avatar

    Dr. Chip

    Board Certified Physician

    Satisfied Customers:

    12373
    20 yrs. in practice, includinge surgery, general medicine, addiction medicine and pain.
 
 
 

Related Medical Questions